Jump to content
CrazyBoards.org

Recommended Posts

hello, new here. i found the board by googling two of my meds interactions.

 

went to my psych today and got a new med... read about two of my meds interaction and lowkey i'm terrified lol.

 

list of all drugs/substances i take once a day, all in the morning:

300mg bupropion qd
400mg lamictal qd
10mg generic zyrtec
"women's" multivitamin
5000mg biotin
birth control pill

 

as needed:

30mg zenzedi OR adderall. i only take half at a time, and not every day, though i do most days
5mg ambien (take ~5x a week)

 

my depression has been terrible for the last year -- tbh since the election. dropped out of Uni fall semester last year and haven't been since. i have been lazy, 100000% unmotivated, reclusive, gained 30lbs in less than 2 years etc etc. i don't want to leave the house to see my friends and family because i am embarrassed about my weight gain (also because of the reclusiveness i mentioned). 

 

after talking with my psych, she suggested adding 5mg Trintellix (Brintellix?). she mentioned that the most common side effects were nausea, diarrhea etc etc. she said that if it seemed to be helping i could lower my wellbutrin dose and perhaps stop taking it entirely (trintellix being its replacement). after leaving her office i did what any other millennial would do and googled the medication. there is a LOT of information about the possibility of serotonin syndrome being a side effect - i read somewhere 15%???? that seems low but like google it - it sounds terrifying. combining wellbutrin + trintellix has a "MAJOR" interaction per drugs.com, which states that the risks outweigh the benefits when combined. i immediately left my psych a message telling her basically what i said but less crazy (pfff lol) sounding. she called back and said that she's never seen that, it's very rare, she's met only one prescriber who reported it in a patient, and it's usually at higher doses. i feel a little better but still a bit nervous.

 

not really sure what i'm expecting to get from this post but i'm so annoyed with taking a millions meds and i keep seeing deaths reported by combined meds, often including (not limited to) adderall and ambien. like i'm in my early 30s, i don't want to die in my sleep.... anyway, hi!

Link to comment
Share on other sites

My mother is on the Wellbutrin-Trintellix combo and has been for quite some time.  She sees a good, highly qualified psychiatrist.  On this combination  she is doing very good.  

At a time I was also on multiple  antidepressants as well as two stimulants.   Although it was not a very happy time in my life, I never had serotonin syndrome.  I did have a lot of sweating though.  I was on Wellbutrin, Zoloft, Trazadone, Vyvanse and Adderall every day.  

Edit (and Abilify)

Edited by TakeAChillPill
Link to comment
Share on other sites

thank you - this makes me feel a lot better. i took my first 5mg on friday. took my second yesterday morning and oh man i woke up feeling great. made my husband and myself breakfast, tidied up around the house, felt like i could do things other than play video games all day, didn't feel like eating every 5 minutes, didn't have the desire to smoke (weed) either. i hope this keeps up because I'm starting to feel like a normal person, and i don't want to hurt myself with a medication that works!

Edited by sugjesstive
Link to comment
Share on other sites

On 10/29/2017 at 6:23 PM, sugjesstive said:

feel a lot better. i took my first 5mg on friday. took my second yesterday morning and oh man i woke up feeling great. made my husband and myself breakfast, tidied up around the house, felt like i could do things other than play video games all day, didn't feel like eating every 5 minutes, didn't have the desire to smoke (weed) either.

Within 2 days of 5mg you feel that different?? Sounds like a placebo effect. SSRIs take like weeks to kick in usually + standard dosage for Trintillex is 20mg.

Link to comment
Share on other sites

@sugjesstive the interaction between Trintellix and Wellbutrin is very real but there is no reason to be scared by it. You just have to take it very slow with the Trintellix. Wellbutrin will inhibit its metabolism and increase its levels. So while you may only be taking 5mg of it, because you're taking 300mg of Wellbutrin, your effective dose of Trintellix may be closer to 10mg. This isn't problematic. Doctors have been taking advantage of med interactions like this for years to augment medications. Wellbutrin actually has this effect to a certain degree on many different antidepressants, it's just stronger in Trintellix so you just have to be more careful. If it were me, I would be hesitant to go over 10mg of Trintellix unless I dropped the Wellbutrin down to 150mg.

As for serotonin syndrome, I take 20mg of Trintellix and 40mg of Vyvanse and haven't had an issue myself.

Link to comment
Share on other sites

  • 1 month later...
  • 4 years later...
On 11/4/2017 at 12:42 PM, Blahblah said:

Within 2 days of 5mg you feel that different?? Sounds like a placebo effect. SSRIs take like weeks to kick in usually + standard dosage for Trintillex is 20mg.

Trintellix is not an SSRI.  It has also been found in studies to begin showing signs of improvement within 3 days.  Standard dosage is NOT 20 mg.  That is max dose.  

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...